MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7803115
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.On (b)(6) 2016 there was a revision surgery and the two screws from the c4 vertebral body were removed and replaced without incident.Root cause of the event is not known; however, fusion was noted to have occurred at 3 months.Construct loosening was noted at 24 months after surgery.Review of labeling notes: labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation".Device not returned.
 
Event or Problem Description
On (b)(6) 2014 a (b)(6) year old male patient underwent a 3-level procedure on c4 to c7.Twenty four months post-op it was discovered that one of the proximal screws fractured and was beginning to back out of the plate.No patient injury has been reported.

Brand Name
NUVASIVE HELIX REVOLUTION ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6351770
Report Number2031966-2017-00010
Device Sequence Number475403
Product Code KWQ
UDI-Device Identifier00887517138934
UDI-Public00887517138934
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093804
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7803115
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR